Calcium pyrophosphate deposition (CPPD) can be induced by a persistent hypomagnesemia. Tacrolimus is an immunosuppressive treatment especially used in organ transplant, potentially inducer of hypomagnesemia by renal loss. A 53-year-old man, liver transplant 10 months earlier, developed an acute peripheral oligoarthritis of wrist, hip and elbow with fever, associated with acute low back pain. Synovial fluid was sterile, and revealed calcium pyrophosphate crystals. Spinal imaging showed inflammatory changes. Magnesium blood level was low at 0.51 mmol/l, with high fractional excretion in favor of renal loss. Tacrolimus was changed for everolimus, proton pump inhibitor was stopped, and magnesium oral supplementation was started. After 8 months follow-up and slow prednisone tapering, he did not relapse pain. Persistent hypomagnesemia is a rare secondary cause of CPPD. In this entity, drug liability should be investigated such as tacrolimus in organ transplant patient.